Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
  Quarterly of Applied Mathematics
Quarterly of Applied Mathematics
  
Online ISSN 1552-4485; Print ISSN 0033-569X
 

On properties of some integrals related to potentials for Stokes equations


Author: P. A. Krutitskii
Journal: Quart. Appl. Math. 65 (2007), 549-569
MSC (2000): Primary 31A10, 35Q30
Published electronically: April 19, 2007
MathSciNet review: 2354887
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The integrals arising from potentials for two-dimensional Stokes equations are explored in the case when the potentials are defined on the smooth open arc of an arbitrary shape, while the densities in the potentials belong to weighted Hölder space and may have power singularities. The properties of smoothness of these integrals and their derivatives are studied. The singularities of the derivatives of the integrals at the ends of the arcs are examined. The integrals studied in the paper being coupled with harmonic logarithmic potential yield single layer potentials for velocities in Stokes equations. Single layer potential for pressure in Stokes equations is investigated also.


References [Enhancements On Off] (What's this?)

  • 1. N. I. Muskhelishvili, Singular integral equations, Wolters-Noordhoff Publishing, Groningen, 1972. Boundary problems of functions theory and their applications to mathematical physics; Revised translation from the Russian, edited by J. R. M. Radok; Reprinted. MR 0355494 (50 #7968)
  • 2. A. N. Popov, An application of potential theory to the solution of a linearized system of Navier-Stokes equations in the two-dimensional case, Trudy Mat. Inst. Steklov. 116 (1971), 162–180, 237 (Russian). Boundary value problems of mathematical physics, 7. MR 0364909 (51 #1163)
  • 3. Henry Power, The completed double layer boundary integral equation method for two-dimensional Stokes flow, IMA J. Appl. Math. 51 (1993), no. 2, 123–145. MR 1244192 (94i:76020), http://dx.doi.org/10.1093/imamat/51.2.123
  • 4. P. A. Krutitskiĭ, The Dirichlet problem for the Helmholtz equation in the exterior of cuts in the plane, Zh. Vychisl. Mat. i Mat. Fiz. 34 (1994), no. 8-9, 1237–1258 (Russian, with Russian summary); English transl., Comput. Math. Math. Phys. 34 (1994), no. 8-9, 1073–1090. MR 1300397 (95f:35046)
  • 5. Vladimirov, V.S. Equations of Mathematical Physics. Nauka, Moscow, 1981. (In Russian; English translation of 1st edition: Marcel Dekker, N.Y., 1971.)
  • 6. F. D. Gakhov, Boundary value problems, Translation edited by I. N. Sneddon, Pergamon Press, Oxford, 1966. MR 0198152 (33 #6311)
  • 7. Shilov, G.E. Mathematical Analysis. Special course. Fizmatlit, Moscow, 1960. (In Russian.)
  • 8. C. Pozrikidis, Boundary integral and singularity methods for linearized viscous flow, Cambridge Texts in Applied Mathematics, Cambridge University Press, Cambridge, 1992. MR 1156495 (93a:76027)
  • 9. Werner Varnhorn, The Stokes equations, Mathematical Research, vol. 76, Akademie-Verlag, Berlin, 1994. MR 1282728 (95e:35162)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC (2000): 31A10, 35Q30

Retrieve articles in all journals with MSC (2000): 31A10, 35Q30


Additional Information

P. A. Krutitskii
Affiliation: Department of Mathematics, Faculty of Physics, Moscow State University, Moscow 119899, Russia

DOI: http://dx.doi.org/10.1090/S0033-569X-07-01054-0
PII: S 0033-569X(07)01054-0
Received by editor(s): November 15, 2006
Published electronically: April 19, 2007
Additional Notes: The research was supported by the RFBR grants 05-01-00050, 07-01-00029 and the Bernoulli Center in Lausanne (Switzerland).
Article copyright: © Copyright 2007 Brown University



Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2015 Brown University
Comments: qam-query@ams.org
AMS Website